Alert archive / Oklahoma / Frost Advisories in 2016
Frost Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 6, 2016, 4:16 PM CDT for Cimarron County, Texas County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Oct 7, 2016, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 4:16 PM CDT (21:16 UTC)
- In effect from
- Oct 7, 2016, 3:00 AM CDT
- Expired
- Oct 7, 2016, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WWUS74 KAMA 062116 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT THU OCT 6 2016 OKZ001-002-TXZ001-006-070530- /O.NEW.KAMA.FR.Y.0003.161007T0800Z-161007T1400Z/ CIMARRON-TEXAS-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... HARTLEY...CHANNING 416 PM CDT THU OCT 6 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL AS LOW AS 34-36 DEGREES ON FRIDAY MORNING. WINDS WILL DECREASE AS HIGH PRESSURE BUILDS IN ALLOWING SOME FROST TO FORM IN THE ADVISORY AREA. * TIMING...BETWEEN 3 AM AND 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
687 WWUS74 KAMA 070523 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1223 AM CDT FRI OCT 7 2016 OKZ001-002-TXZ001-006-071400- /O.CON.KAMA.FR.Y.0003.161007T0800Z-161007T1400Z/ CIMARRON-TEXAS-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... HARTLEY...CHANNING 1223 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...TEMPERATURES ARE EXPECTED TO FALL AS LOW AS 34-36 DEGREES ON FRIDAY MORNING. WINDS WILL DECREASE TO LESS THAN 10 MPH AS HIGH PRESSURE BUILDS IN ALLOWING SOME FROST TO FORM IN THE ADVISORY AREA. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SCHNEIDER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 6, 4:08 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 6, 4:08 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
408 PM CDT THU OCT 6 2016
.DISCUSSION...
Only update to previous day 1 / mesoscale discussion is to mention
issuance of Frost Advisory for the northwest zones as
temperatures are expected to fall into the 34-36 degree range
Friday morning behind the front. Northeast winds should decrease
below 10kts around 10-12z as the pressure gradient decreases
across the northern zones allowing some frost to form.
On Friday the upper level trough will be pulling up into the Great
Lakes region while high pressure begins building into the Southern
Plains. At the surface the cold front will be pushed well south into
the Permian Basin with a surface high centered just north of the OK
Panhandle by Friday morning. The pressure gradient will be relaxing
through the day with transport winds gradually decreasing from 15-
20kts to 5-10kts by evening across the entire CWA. Temperatures will
struggle to get above 65 across most of the area. Dry air will be in
place with dewpoint mostly in the 30s through Friday. A few clouds
could form along and behind the front in the southern half of the
CWA Friday morning where better moisture exist just above the
boundary layer.
The upper level high will gradually slide over eastern TX and
western LA allowing weak return flow and a developing shortwave
moving out of the Baja Peninsula to cross the area on late in the
weekend. Model are in fairly good agreement on precip starting
along the southwestern zones late Saturday into early Sunday and
spreading northeast across most of the area into early Monday. The
Canadian model is the outlier right now with the lowest moisture
return and subsequently keep most of the area dry. The other
models show dew points rising into the 50s and low 60s going into
late Saturday with some instability becoming available Sunday
afternoon. Can't rule out a strong storm but shear appears to be
limited with only 30kt southwesterly winds at 500mb.
Beyond the weekend models show fairly progressive flow becoming
somewhat zonal towards the end of the week. Most of the stronger
mid- level flow and best dynamics for precip are progged to stay
north of the Panhandles. This spells out a dry forecast beyond
Monday with temperatures rising back into the low 80s.
Ward
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 41 64 42 73 52 / 5 5 0 5 20
Beaver OK 37 66 38 77 53 / 5 0 0 0 20
Boise City OK 34 64 39 75 52 / 5 0 0 5 10
Borger TX 43 66 45 74 55 / 5 0 0 5 20
Boys Ranch TX 38 65 40 75 53 / 5 0 0 10 20
Canyon TX 41 64 41 73 52 / 5 5 5 5 20
Clarendon TX 46 65 43 71 52 / 20 5 0 5 10
Dalhart TX 37 64 40 74 53 / 5 0 0 5 20
Guymon OK 37 64 40 76 54 / 5 0 0 5 20
Hereford TX 41 63 43 73 52 / 5 5 5 10 30
Lipscomb TX 42 67 41 75 53 / 10 5 0 0 20
Pampa TX 41 61 43 73 52 / 10 5 0 5 20
Shamrock TX 47 66 43 72 52 / 20 5 0 5 10
Wellington TX 49 68 43 73 53 / 50 5 0 5 10
&&
.AMA Watches/Warnings/Advisories...
TX...Frost Advisory from 3 AM to 9 AM CDT Friday for the following
zones: Dallam...Hartley.
OK...Frost Advisory from 3 AM to 9 AM CDT Friday for the following
zones: Cimarron...Texas.
&&
9/7Hazardous weather outlook, Oct 6, 3:29 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 AM CDT THU OCT 6 2016 OKZ001>003-TXZ001>020-062030- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE PANHANDLES..A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SATURDAY NIGHT THROUGH MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.
Nearby
Frost Advisories in Oklahoma, 2016Frost Advisories in Texas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.